Alert archive / Nebraska / Winter Weather Advisories in 2012

Winter Weather Advisory 13, NWS North Platte, NE

December 24, 2012Deuel County, Garden County, Sheridan County, Nebraska

NWS North Platte, NE issued this winter weather advisory at Dec 24, 2012, 11:44 AM MST for Deuel County, Garden County, Sheridan County, Nebraska. It took effect at Dec 24, 2012, 9:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2012, 11:44 AM MST (18:44 UTC)
In effect from
Dec 24, 2012, 9:00 PM MST
Expired
Dec 25, 2012, 9:47 AM MST
In force
13 hr
Issued by
NWS North Platte, NE

Counties Deuel County, NE, Garden County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WWUS43 KLBF 241844
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1244 PM CST MON DEC 24 2012

...WINTER WEATHER CONDITIONS INCLUDING ACCUMULATING SNOW AND
BITTERLY COLD TEMPERATURES EXPECTED TONIGHT AND TUESDAY...

.A WINTER STORM IS EXPECTED TO CROSS THE CENTRAL PLAINS LATE
TONIGHT AND TOMORROW AND WILL GENERATE WIDESPREAD ACCUMULATING
SNOW. IN ADDITION TO SNOWFALL...BITTERLY COLD TEMPERATURES WITH
WIND CHILLS POSSIBLY AS COLD AS MINUS 15 FAHRENHEIT ARE EXPECTED.

NEZ004-022-056-251000-
/O.NEW.KLBF.WW.Y.0013.121225T0400Z-121225T1900Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
1144 AM MST MON DEC 24 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BITTERLY COLD WIND CHILL
TEMPERATURES...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON
MST TUESDAY.

* TIMING...SNOW WILL BEGIN LATE MONDAY NIGHT...POSSIBLY CONTINUING
  INTO TUESDAY AFTERNOON.

* SNOW ACCUMULATIONS...2 TO 4 INCHES OF SNOW ACCUMULATION IS
  EXPECTED WITH LOCALIZED AREAS OF FIVE INCHES OR GREATER.

* WIND...NORTHEAST WINDS OF 10 TO 15 MPH...CREATING WIND CHILLS AS
  LOW AS MINUS 15 FAHRENHEIT.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT OVERNIGHT TUESDAY THROUGH
  THE DAY ON WEDNESDAY. HOLIDAY TRAVELERS NEED TO EXERCISE
  CAUTION...AS ICY ROADS WILL BE POSSIBLE. IN ADDITION...FROST
  BITE AND HYPOTHERMIA WILL BE POSSIBLE IF PRECAUTIONS ARE NOT
  TAKEN TO COVER EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

JACOBS
3 follow-up statements
453 
WWUS43 KLBF 250029 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CST MON DEC 24 2012

...WINTER WEATHER CONDITIONS INCLUDING ACCUMULATING SNOW AND
BITTERLY COLD TEMPERATURES EXPECTED TONIGHT AND TUESDAY...

.A WINTER STORM IS EXPECTED TO CROSS THE CENTRAL PLAINS LATE
TONIGHT AND TOMORROW AND WILL GENERATE WIDESPREAD ACCUMULATING
SNOW. IN ADDITION TO SNOWFALL...BITTERLY COLD TEMPERATURES WITH
WIND CHILLS POSSIBLY AS COLD AS MINUS 15 FAHRENHEIT ARE EXPECTED.

NEZ004-022-056-251000-
/O.CON.KLBF.WW.Y.0013.121225T0400Z-121225T1900Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
529 PM MST MON DEC 24 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO NOON MST TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO NOON MST TUESDAY. 

* TIMING...SNOW WILL BEGIN LATE THIS EVENING AND SPREAD FROM NORTH TO
  SOUTH...POSSIBLY CONTINUING INTO TUESDAY AFTERNOON SOUTH.

* SNOW ACCUMULATIONS...2 TO 4 INCHES OF SNOW ACCUMULATION IS 
  EXPECTED WITH LOCALIZED AREAS OF FIVE INCHES OR GREATER. 

* WIND...NORTHEAST WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILL
  VALUES AS LOW AS 15 BELOW ZERO.

* IMPACTS...ROADS WILL BECOME SNOW COVERED. TRAVEL MAY BECOME
  DIFFICULT OVERNIGHT AND TUESDAY. HOLIDAY TRAVELERS NEED TO
  EXERCISE CAUTION...AS ICY ROADS WILL BE POSSIBLE. IN
  ADDITION...FROST BITE AND HYPOTHERMIA WILL BE POSSIBLE IF
  PRECAUTIONS ARE NOT TAKEN TO COVER EXPOSED SKIN. CARRY A WINTER
  WEATHER SURVIVAL KIT IN YOUR CAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
109 
WWUS43 KLBF 250853
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 AM CST TUE DEC 25 2012

...WINTER WEATHER CONDITIONS EXPECTED THIS MORNING...

NEZ004-022-056-251900-
/O.CON.KLBF.WW.Y.0013.000000T0000Z-121225T1900Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
153 AM MST TUE DEC 25 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY.

* TIMING...LIGHT SNOW WILL END BY THIS AFTERNOON.

* SNOW ACCUMULATIONS...ANOTHER INCH OF SNOW COULD FALL THIS
  MORNING...WITH TOTAL ACCUMULATIONS OF 1 TO 3 INCHES.

* WIND...NORTHEAST WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILL 
  VALUES AS LOW AS 15 BELOW ZERO. 

* IMPACTS...ROADS ARE SNOW COVERED...AND HOLIDAY TRAVELERS SHOULD
  EXERCISE CAUTION AS PACKED SNOW ON ROADS COULD MAKE FOR SOME ICY
  SPOTS. IN ADDITION...FROST BITE AND HYPOTHERMIA WILL BE POSSIBLE
  IF PRECAUTIONS ARE NOT TAKEN TO COVER EXPOSED SKIN. CARRY A
  WINTER WEATHER SURVIVAL KIT IN YOUR CAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TAYLOR
280 
WWUS43 KLBF 251647
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 AM CST TUE DEC 25 2012

...SNOWFALL HAS DECREASED IN INTENSITY ACROSS WESTERN NEBRASKA..

.SNOWFALL RATES HAVE DECREASED SIGNIFICANTLY THIS MORNING ACROSS WESTERN
NEBRASKA....THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. LIGHT
SNOW AND FLURRIES WILL CONTINUE TO BE POSSIBLE THROUGH MID
AFTERNOON...HOWEVER NOTICEABLE ACCUMULATIONS ARE NOT EXPECTED.

NEZ004-022-056-251800-
/O.CAN.KLBF.WW.Y.0013.000000T0000Z-121225T1900Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
947 AM MST TUE DEC 25 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOWFALL RATES HAVE DECREASED SIGNIFICANTLY LATE THIS MORNING
ACROSS WESTERN NEBRASKA...THE WINTER WEATHER ADVISORY IS NO LONGER
WARRANTED. LIGHT SNOW AND FLURRIES WILL REMAIN POSSIBLE THROUGH
MID AFTERNOON.

$$

JACOBS

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter weather advisory went out at Dec 24, 10:12 AM MST, 1 hour 32 minutes earlier.

Area forecast discussion, Dec 24, 10:12 AM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1112 AM CST MON DEC 24 2012

.AVIATION...

LIGHT SNOW WILL SPREAD EAST ACROSS THE PANHANDLE AND PORTIONS OF THE
NEBRASKA SAND HILLS LATER TODAY AND TONIGHT.  NEAR TERM MODEL
SOLUTIONS ARE IN GOOD AGREEMENT...THUS WITH HIGH CONFIDENCE...WILL
CARRY -SN IN THE TAF FORECAST FROM 06-18Z AT KLBF AND 03Z-12Z AT
KVTN.  SNOW EFFICIENCY RATES ARE NOT TOO IMPRESSIVE GIVEN SOMEWHAT
MEAGER OMEGA IN THE DENDRITIC GROWTH ZONES...SO NOT EXPECTING TOO
MUCH IN THE WAY OF FLIGHT DISRUPTIONS.  AS OF NOW...MVFR FLIGHT
RULES SHOULD PREVAIL ONCE SNOW COMMENCES...WITH ONLY LOCALIZED IFR
CONDITIONS OF 1SM VISIBILITY.  THE GREATEST THREAT OF IFR WILL OCCUR
ACROSS WESTERN AND SOUTHWEST NEBRASKA TERMINALS...SUCH AS KIML AND
KOGA.

&&

PREV DISCUSSION... /ISSUED 339 AM CST MON DEC 24 2012/

DISCUSSION...ARCTIC COLD FRONT WILL STALL TODAY FROM CENTRAL KANSAS
NORTHWEST ALONG THE FRONT RANGE OF THE ROCKIES. LOW LEVEL STRATUS
CLOUDS WILL FILL IN TO THE NORTH OF THE FRONT...WITH SKIES
BECOMING CLOUDY ACROSS ALL OF THE AREA BY AFTERNOON TODAY. AT THE
SURFACE...A RIDGE OF HIGH PRESSURE WILL NOSE SOUTH INTO EASTERN
NEBRASKA...WITH EASTERLY UPSLOPE FLOW ON THE WESTERN SIDE OF THE
RIDGE HELPING TO KEEP THE STRATUS LOCKED IN ACROSS OUR AREA. HIGH
TEMPERATURES TODAY WILL RANGE FROM THE LOWER TEENS ACROSS FAR
EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA AROUND ONEILL...TO
UPPER 20S ACROSS FAR WESTERN AND SOUTHWEST NEBRASKA.

AS A WEATHER DISTURBANCE APPROACHES FROM THE WEST THIS
AFTERNOON...SNOW CHANCES WILL BEGIN TO INCREASE ACROSS NORTHWEST
INTO NORTH CENTRAL NEBRASKA. THE LAST FEW RUNS OF THE NAM MODEL HAVE
INDICATED A MID LEVEL WARM FRONT DEVELOPING IN ADVANCE OF THIS
SYSTEM ACROSS WESTERN SD INTO NORTHERN NEB THIS AFTERNOON.
FRONTOGENESIS COMBINING WITH WEAK LIFT IN THE VICINITY OF THIS FRONT
SHOULD RESULT IN A BAND OF SNOW...AND WILL BE INCREASING SNOW
CHANCES AND ACCUMULATIONS FROM AROUND VALENTINE WESTWARD LATE THIS
AFTERNOON THROUGH TONIGHT. FARTHER TO THE SOUTH...AS THE 700 MB FLOW
BACKS SOUTHEAST TONIGHT...BOTH THE NAM AND GFS ARE INDICATING SOME
MID LEVEL DRY AIR ROTATING NORTH INTO THE AREA FROM KS. THIS LOOKS
MOST PREVALENT FROM AROUND NORTH PLATTE AND POINTS SOUTH AND EAST.
WITH THIS TREND SHOWING UP IN NEARLY ALL OPERATIONAL MODELS...AND
THE SREF ENSEMBLE SUITE AS WELL...WILL DECREASE SNOW CHANCES AND
AMOUNTS A LITTLE IN THIS AREA. THE SOUNDING AT NORTH PLATTE DOESN/T
MOISTEN UNTIL AROUND 3 AM CHRISTMAS MORNING...SO WILL DELAY THE
HIGHER CHANCE POPS TILL AFTER MIDNIGHT ACROSS THE SOUTHEAST PART OF
THE FORECAST AREA. MID LEVEL DRY AIR DOESN/T LOOK TO BE AN ISSUE
ACROSS FAR SOUTHWEST NEBRASKA AND INTO THE PANHANDLE...AND THE
INHERITED SNOW AMOUNTS AND FORECAST LOOK GOOD IN THIS AREA. SYSTEM
WILL LINGER INTO CHRISTMAS MORNING...WITH SNOW LIKELY ACROSS THE
SOUTHERN HALF OF WESTERN NEBRASKA BEFORE NOON. AFTER NOON THE LIFT
AND SNOW CHANCES WILL DECREASE QUICKLY.

GENERALLY LOOKING FOR TOTAL ACCUMULATIONS AROUND AN INCH ALONG
HIGHWAY 183...AROUND 2 INCHES ALONG HIGHWAY 83...AND AROUND 3 INCHES
ALONG HIGHWAY 61 WESTWARD INTO THE PANHANDLE. OVERALL WINDS WILL
REMAIN AT 15 MPH OR BELOW...SO MAJOR BLOWING AND DRIFTING SNOW IS
NOT EXPECTED. DID COORDINATE A POSSIBLE WINTER WEATHER ADVISORY WITH
THE CHEYENNE AND RAPID CITY OFFICES...BUT DECIDED TO HOLD OFF AS
IMPACTS JUST DON/T SEEM TO WARRANT AN ADVISORY AT THIS TIME.

IT WILL REMAIN COLD IN THE WAKE OF THE SYSTEM TUESDAY NIGHT INTO
WEDNESDAY. HIGH PRESSURE SETTLES OVER THE AREA TUESDAY NIGHT...WITH
SKIES CLEARING AND FRESH SNOW COVER LEADING TO ALL AREAS DROPPING
BELOW ZERO.

THE NEXT SYSTEM ARRIVES ON THURSDAY. THIS IS ACTUALLY LOOKS TO BE A
FAIRLY POTENT SYSTEM DYNAMICALLY...BUT MOISTURE WILL BE QUITE
LIMITED IN THE WAKE OF THE CHRISTMAS SYSTEM. WILL EXPAND THE LOW
CHANCE POPS ACROSS THE AREA...AS AT LEAST SOME LIGHT SNOW LOOKS
POSSIBLE THURSDAY AS ISENTROPIC LIFT INCREASES. OTHERWISE CONTINUED
COLD RIGHT THROUGH THE UPCOMING WEEKEND.

HYDROLOGY...MINOR FLOODING DUE TO ICE JAMS CONTINUES ON THE NORTH
PLATTE RIVER AT LEWELLEN AND NORTH PLATTE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/EXTENDED...WFO LBF
AVIATION...JACOBS
Hazardous weather outlook, Dec 24, 9:34 AM MST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1034 AM CST MON DEC 24 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-251645-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1034 AM CST MON DEC 24 2012 /934 AM MST MON DEC 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WILL MOVE OUT OF THE CENTRAL ROCKIES TODAY WITH
LIGHT SNOW SPREADING ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON
AND INTO THE WESTERN NEBRASKA SANDHILLS AND SOUTHWEST NEBRASKA
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LIGHT SNOW WILL CONTINUE THROUGH CHRISTMAS DAY WITH STORM TOTAL
ACCUMULATIONS OF 2 TO 4 INCHES BY TUESDAY EVENING FOR THE PANHANDLE
AND SOUTHWEST NEBRASKA. LESSER ACCUMULATIONS OF 1 TO 3 INCHES WILL
BE POSSIBLE FOR THE SAND HILLS AND THE INTERSTATE 80 CORRIDOR.  DAYTIME
HIGH TEMPERATURES WILL RANGE FROM 10 TO 15 DEGREES OVER WESTERN
NEBRASKA CHRISTMAS DAY AND COMBINED WITH NORTH WINDS OF 5 TO 15
MPH WILL CREATE WIND CHILLS OF 5 TO 15 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

Nearby

Winter Weather Advisories in Nebraska, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.